Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 51, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Apr 29, 2021, 8:55 AM CDT for Wood County, Texas. It took effect at Apr 30, 2021, 12:08 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 8:55 AM CDT (13:55 UTC)
- In effect from
- Apr 30, 2021, 12:08 PM CDT
- Expired
- Apr 30, 2021, 8:41 AM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lake Fork Creek near Quitman (QTMT2). The gauge peaked at 11.21 ft at May 1, 2021, 8:00 AM CDT.
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
627
WGUS44 KSHV 291355
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
855 AM CDT Thu Apr 29 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following creek in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-301530-
/O.NEW.KSHV.FL.W.0051.210430T1708Z-210501T2137Z/
/QTMT2.1.ER.210430T1708Z.210501T0000Z.210501T0336Z.NO/
855 AM CDT Thu Apr 29 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Lake Fork Creek Near Quitman.
* From Friday afternoon to Saturday afternoon.
* At 8:15 AM CDT Thursday the stage was 9.3 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* Forecast...The Lake Fork Creek is expected to rise above flood
stage early Friday afternoon to a crest of 16.3 feet Friday
evening. It will then fall below flood stage late Friday evening.
* Impact...At 16 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
082 follow-up statements
827
WGUS84 KSHV 300158 RRB
FLSSHV
Flood Statement
National Weather Service Shreveport LA
858 PM CDT Thu Apr 29 2021
...The Flood Warning is extended for the following rivers in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-010200-
/O.EXT.KSHV.FL.W.0051.210430T2308Z-210502T0600Z/
/QTMT2.1.ER.210430T2308Z.210501T0600Z.210501T1200Z.NO/
858 PM CDT Thu Apr 29 2021
...The Flood Warning is now in effect until early Sunday morning...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* From Friday evening to late Saturday night.
* At 8:15 PM CDT Thursday the stage was 10.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 16.2 feet early Saturday morning.
It will then fall below flood stage Saturday morning.
* Impact...At 16.0 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
24145
WGUS84 KSHV 301341
FLSSHV
Flood Statement
National Weather Service Shreveport LA
841 AM CDT Fri Apr 30 2021
...The Flood Warning is cancelled for the following creek in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
TXC499-301445-
/O.CAN.KSHV.FL.W.0051.210430T2308Z-210430T1341Z/
/QTMT2.1.ER.210430T2308Z.210501T0600Z.210501T1200Z.NO/
841 AM CDT Fri Apr 30 2021
...The Flood Warning for the Lake Fork Creek Near Quitman has been
cancelled...
The Flood Warning is cancelled for
the Lake Fork Creek Near Quitman.
* At 8:15 AM CDT Friday the stage was 10.8 feet.
* Flood stage is 16 feet.
* Forecast...The Lake Fork Creek is expected to rise to a crest of
11.0 feet early Saturday afternoon.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:56 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 29, 6:56 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
656 AM CDT Thu Apr 29 2021
.UPDATE...
With convection dwindling across the area, sent out a quick update
to remove Tornado Watch 123. /05/
&&
.PREV DISCUSSION... /issued 638 AM CDT Thu Apr 29 2021/
AVIATION...
A frontal boundary will drift slowly southward maintaining
convection across area terminals through today and into this
evening. Conditions to improve after 30/06Z as precipitation
exits the region to the south. MVFR ceilings overnight to linger
through much of today. Could see some brief VFR ceilings during
the afternoon, but MVFR ceilings forecast to return from the south
after 30/00Z. Otherwise, south winds up to 10 knots will become
northeast at 5 knots behind the front, increasing to near 10
knots after 30/00Z. /05/
PREV DISCUSSION... /issued 223 AM CDT Thu Apr 29 2021/
SHORT TERM.../Today through Friday/
A weak frontal boundary extending southwest from a surface low
across eastern Arkansas is serving as the source for convection
during this overnight period. Storm severity threat is forecast to
continue through the remainder of the pre-dawn hours with a
Tornado Watch now expanded and extended through 8 AM. Flash flood
threat to become an increasing concern across portions of
southeast Oklahoma and adjacent counties of northeast Texas and
southwest Arkansas through today. There is some uncertainty as to
where the main axis of convection will set up along the nearly
stalled frontal boundary. Based on the HRRR model, convection is
forecast to bring highest rain rates along a line from
Clarksville, Texas, to Dierks, Arkansas, with a sharp gradient of
lesser precip amounts to the south. A similar signal has been
reflected in other forecast models including the GFS and NAM with
some deviation in location. Because of potential uncertainty in
where axis of highest rainfall will occur, decided to extend the
Flash Flood Watch southward to include Texarkana with broad 2 to 4
inch coverage with isolated higher amounts and heavy rainfall
wording.
Convection to gradually shift southward with rain rates tapering
through mid-morning with daytime rainfall totals averaging up to
an inch across much of the I-20 corridor.
Convection forecast to linger along stalled frontal boundary
through tonight and into Friday. However, severe and flash flood
threat forecast to be minimal due to a lack of upper-level
forcing aloft. /05/
LONG TERM.../Friday Night through Wednesday Night/
By Friday evening, the aforementioned closed upper trough will be
located across Western Texas. Ahead of it, a cold front will be
moving out of our CWA. However, showers and isolated thunderstorms
will still be ongoing near the 850mb front as it will hang up near
the I-20 corridor. Slightly cooler and drier air will filter into
the region in wake of the front. Temperatures for Saturday will
range from the mid to upper 70s across the region, which is near
normal for this time of the year.
Rain chances are expected to remain in the forecast through the
weekend, as the closed upper trough slowly meanders across the state
of Texas and through our region. Dry weather will return to the
area in wake of the upper trough for Monday. But, rain chances will
quickly return from northwest to southeast for Tuesday and
Wednesday, as another cold front slowly moves through the region.
Dry weather to return by the latter part of next week.
As of now, near normal temperatures can be expected over the
weekend. Temperatures to warm above normal for the first part of
next week, then fall back to near normal for the middle and late
portions of next week. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 85 65 75 60 / 70 70 50 20
MLU 87 65 75 59 / 40 70 50 10
DEQ 77 59 77 55 / 100 40 20 10
TXK 79 63 75 58 / 90 50 30 20
ELD 82 61 75 55 / 80 70 40 10
TYR 79 64 75 60 / 90 70 40 30
GGG 81 64 74 58 / 80 70 40 20
LFK 86 68 76 62 / 60 70 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ050-051-
059>061-070>072.
LA...None.
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ077.
TX...Flash Flood Watch until 4 PM CDT this afternoon for TXZ096-097-
108>112-124-125.
&&
05/20Hazardous weather outlook, Apr 29, 3:05 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 305 AM CDT Thu Apr 29 2021 ARZ073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-300815- Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 305 AM CDT Thu Apr 29 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Rain chances will continue to spread across the area, as a cool front slowly moves across the region late this morning into Friday morning. Although the overall threat for severe weather is limited, a few strong thunderstorms cannot be ruled out, with locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Some slightly cooler and drier air will filter into the area in wake of the front on Friday, but rain chances will continue through the weekend, as an upper level trough moves across the region. Dry weather will return on Monday, but rain chances return by the middle of next week, as another cool front moves into the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed on Thursday into Thursday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136- 137-300815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris- Cass-Wood-Upshur-Marion-Smith-Gregg- 305 AM CDT Thu Apr 29 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and isolated thunderstorms will continue today near a slow moving cool front. Some severe weather will be possible with these storms, with damaging winds, large hail, and possibly a tornado or two. Also, these same locations could see locally heavy rainfall. Some flash flooding may occur, as rainfall totals of 2 to 4 inches, with isolated higher amounts, will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Some slightly cooler and drier air will filter into the area in wake of the front on Friday, but rain chances will continue through the weekend, as an upper level trough moves across the region. Dry weather will return on Monday, but rain chances return by the middle of next week, as another cool front moves into the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed through Thursday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 20
In the hours before
Special weather statement, Apr 29, 5:32 AM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
532 AM CDT Thu Apr 29 2021
ARZ050-051-059-060-070-TXZ097-291115-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
532 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...NORTHWESTERN
HEMPSTEAD...NORTHWESTERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD AND CENTRAL BOWIE COUNTIES UNTIL 615 AM CDT...
At 532 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Foreman to near New Boston to 8
miles southeast of De Kalb to near Dalby Springs. Movement was
northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Texarkana, Wake Village, Ashdown, Nashville, New Boston, Mineral
Springs, Nash, Hooks, Redwater, Red Lick, Wilton, Tollette, Ogden,
Ben Lomond, Mandeville, Saratoga, Richmond, Leary, McNab and Bright
Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 AM CDT for southwestern
Arkansas...and northeastern Texas.
LAT...LON 3398 9370 3383 9374 3351 9390 3335 9427
3335 9466 3339 9458 3346 9447 3374 9432
TIME...MOT...LOC 1032Z 238DEG 41KT 3372 9428 3350 9439 3343 9451 3338
9463
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:41 PM CDT | Special Weather Statement | SHV | Red River | 49 min |
| Apr 29, 4:36 AM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 4 hr |
| Apr 29, 5:32 AM CDT | Special Weather Statement | SHV | Bowie | 43 min |
| Apr 29, 8:19 AM CDT | River Flood Warning | SHV | Gregg | 24 hr |
| Apr 29, 8:27 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 21 days |
| Apr 29, 10:10 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
| Apr 29, 4:15 PM CDT | Special Weather Statement | SHV | Harrison | 45 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.